MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS

INTUITIVE SURGICAL, INC ENDOWRIST SP; CADIERE FORCEPS
Model Number 430009-62
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation was completed to determine the cause of this reported event.Intuitive surgical, inc.(isi) did not receive the da vinci product with an alleged issue to perform failure analysis.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, single-port (sp) cadiere forceps (cf) instrument moved in the opposite direction of the surgeon¿s control.The customer continued the procedure without the cf instrument.There was no patient injury.Isi followed up with the initial reporter and obtained the following additional information: the issue occurred on (b)(6) 2025.The issue was resolved by using a backup instrument.There was no fragment falling inside the patient.There was no patient injury.
 
Additional Manufacturer Narrative
The procedure was a malignant hysterectomy.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
The cadiere forceps instrument was analyzed and the housing was removed, and the instrument was found to have a broken roll gear.This failure likely caused the unintuitive motion observed.The common cause of this failure is attributed to the user.Additionally, the instrument was installed on an in-house system and driven.The instrument exhibited unintuitive motion.The motion exhibited by the instrument was precise and proportional to what was commanded by the master tool manipulator (mtm); however, the grip tips moved in the opposite direction.This behavior was observed in the roll direction and presented on all 3 installs, indicating a misalignment of the coordinate frames during the engagement sequence.This failure is likely due to the broken roll gear observed.The complaint was confirmed by failure analysis, which indicates that the device may have contributed to the customer-reported issue.The probable root cause is attributed to damage during use, which may result from an accidental drop of the instrument or inadvertent collisions with other instruments or hard surfaces.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
CADIERE FORCEPS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22029568
Report Number2955842-2025-20464
Device Sequence Number8503542
Product Code NAY
UDI-Device Identifier00886874115213
UDI-Public(01)00886874115213(11)240516(10)K10240516(91)0004
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430009-62
Device Catalogue Number430009
Device Lot NumberK10240516 0007
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/21/2025
06/17/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/11/2025
07/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexFemale